Well, i'm thinking my propranolol dose may be a little too high. I'm actually taking it for anxiety, as well as keeping my BP spikes at bay. Well today is my 5th day taking 40 mg twice a day, before this i was taking metoprolol 50 mg twice a day.
I take effexor 150 mg, omega 3 fish oil and propranolol first thing in the morning, and my BP is already on the low side as soon as i wake up. Well i'm getting ready to work out, and i just had two cops of coffee! i decide to check my BP and see how high it is.. it was 97/56!! never been that low in my life! Not sure if it's from the propranolol, or if it's cause of my upped dose of effexor. Anyways i feel fine! is it only a problem when it's that low if i start feeling dizzy? nauseous?
Maybe i'd be better off spilitting the propranolol dose even more? would i be better off taking say 20 mgs like 3 times daily, as opposed to 40 twice daily? I'm about to go exercise , i'll see how i feel during it
Are you taking Inderal with food? Sounds like you need to call your Dr. You don't want to mess around with a beta blocker. 90/50
is considered low b/p. Having a b/p in that range would really wipe me out. Fam
Yea i do Flutter lol, but i'm doing better now, especially after going to the nephrologist last week and finding out i don't have a pheo! I also brought in all my BP readings from a span of 3 weeks, and he said all my numbers are fine! and to stop worrying and taking my BP... only problem is i still HAVE to monitor it, cause the other medication i'm on Effexor XR can cause elevated BP OR it can cause Hypotension, so it can go either way. Only thing i'm worried about is if my propranolol is keeping it low, but when it wears out if the effexor is going to cause it to spike up real high ( that is if i even get the side effect of high BP, usually doesn't happen unless you on a really high dose) But the effxor is working good for my OCD about my BP so far! But not with the anxiety yet.
This propranolol is good stuff though! I take it with food famnd! My metoprolol didn't bring down my BP this much. But yea, i'm thinking 40 Mg twice a day is too much. I think i would be better off taking 20 MG 3 times a day, it will keep the propranolol in my system and spread out longer. I'll call the doc either way. But i'll check it again tomorow and see if it gets that low again with a dose of 40. if it does i'll know it's not just a fluke number, and i'll see about 20 mg spaced out 3 times a day, if that don't help then 20 twice a day. I don't know which doctor to call though, the nephrologist is the one who prescribed them, but they always take a few days to get back to you if it's not an emergency, and i'm not sure this is an emergency, cause like i said i felt fine, even when working out. didn't get dizzy or anything. Maybe i should call my GP though, as she will get back to me much faster.
One more thing it does, is when i take my dose at night my feet get EXTREMELY cold when i take my socks off and go to bed, to the point where i have to put socks on or else they feel like they are frostbitten! other then that no other side effects! I also have stopped getting those hot flashes and turning red. sometimes i still get that feeling, but i don't turn red and it goes away real fast. My ears aren't even red when i come out of the shower anymore, theys till get red and hot though when i lay down in bed though, but when they get like that and i check my BP it's always fine, so who knows!
edit: just took it again a few seconds ago and it's 117/67. maybe i should only take 20 mg of the prop tonight?
Took abreak from my workout just now and checked my BP. it's 115/46! pulse of 80. I don't know if it's from the propranolol at 40mg, or the upped dose of effexor. I feel fine though, not dizzy, not nauseous at all. My doctor called back and told me to split the 40 mg into 20 and take that 2-3 times a day, 3 only if needed. thing is it hasn't really raised up, even hours after the propranolol should have worn off, which makes me think it's the effexor. Highest it's been is around 135/67. So starting tonight i'm jst going to take 20 mg of the prop and see what happens. if it hovers around 40 the next few days i'll be sure to call my doctor back and see whats going on. lol i can't win, either it's too high, or too low!!
Am i just finally over my white coat of checking at home and the effexor has helped my anxiety and ocd to calm down? and i'm not stressing about my numbers anymore and my true BP is low when i'm not stressing over it and the propranolol is just making my already low BP lower?!?!? how can i find out. I don't want my organs to not get enough oxygen and shut down.
I have noticed also after working out that my bp gets really low, but yet when I go to the doctor, he always says it is high. I took a bp machine in with me that keeps a record of my readings and then he believed me.
I don't think anyone can tell you if it is the effexor or propranolol. Both can be extended release and can last for hours in your body. I am on Cartia and 10mg of Benicar and my bp is always 98/60 in the morning. One day I took a fish oil in the morning and thought I was going to fall out. I take it at night instead.
I take xanax, but only when needed and since I am back on the work out regime...I have been using them.
I'm on the extended release of effexor. The propranolol is the regular. I tried doing the 3 doses of prop at 20 mg, but i found myself staying up extra late just to get the last dose in! how the heck do some people take it 4 times a day , do they not sleep to get all their doses in?
Anyways my BP was 96/60 pulse 67 when i woke up today!! it's getting lower and lower! I feel fine though.
Whats weird is i started getting palpitations again, only like one a day, but i never got them when i was on metoprolol. It's worrying me that my dose was too high, but then again i was on 50 mg of metoprolol twice daily.